Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 69, NWS Cleveland, OH

June 1, 2019Geauga County, Portage County, Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 1, 2019, 6:01 PM EDT for Geauga County, Portage County, Trumbull County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2019, 6:01 PM EDT (22:01 UTC)
Expired
Jun 1, 2019, 6:45 PM EDT
In force
44 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Geauga County, OH, Portage County, OH, Trumbull County, OH

The radar

The Cleveland radar (KCLE), 69 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 4:02 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 10.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1514 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

340 
WUUS51 KCLE 012201
SVRCLE
OHC055-133-155-012245-
/O.NEW.KCLE.SV.W.0069.190601T2201Z-190601T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
601 PM EDT Sat Jun 1 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Trumbull County in northeastern Ohio...
  Northern Portage County in northeastern Ohio...
  Southern Geauga County in northeastern Ohio...

* Until 645 PM EDT.

* At 600 PM EDT, severe thunderstorms were located along a line
  extending from 7 miles east of Orwell to near Mantua, moving east
  at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Warren, Streetsboro, Cortland, Middlefield, Garrettsville, Kinsman,
  North Bloomfield, Mantua, West Farmington, Bristolville, Vienna
  Center, Aurora, Parkman, Vienna, Mecca, Johnston, Hiram,
  Bainbridge, Orangeville and Yankee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4127 8139 4139 8139 4150 8101 4150 8052
      4125 8052
TIME...MOT...LOC 2200Z 257DEG 40KT 4154 8071 4132 8122 

HAIL...1.00IN
WIND...60MPH
 
$$

Saunders
1 follow-up statement
179 
WWUS51 KCLE 012234
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
634 PM EDT Sat Jun 1 2019

OHC055-133-012244-
/O.CAN.KCLE.SV.W.0069.000000T0000Z-190601T2245Z/
Portage OH-Geauga OH-
634 PM EDT Sat Jun 1 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PORTAGE AND SOUTHERN
GEAUGA COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio.

LAT...LON 4126 8100 4137 8100 4150 8077 4150 8052
      4125 8052
TIME...MOT...LOC 2234Z 257DEG 40KT 4162 8025 4140 8077 

$$

OHC155-012245-
/O.CON.KCLE.SV.W.0069.000000T0000Z-190601T2245Z/
Trumbull OH-
634 PM EDT Sat Jun 1 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CENTRAL TRUMBULL COUNTY...

At 634 PM EDT, severe thunderstorms were located along a line
extending from near Harmonsburg to near Cortland, moving east at 45
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
Warren, Cortland, Kinsman, West Farmington, Bristolville, Vienna
Center, Leavittsburg, Vienna, Mecca, Johnston, Orangeville, Yankee
Lake, Champion Heights, Howland Center and Brookfield Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4126 8100 4137 8100 4150 8077 4150 8052
      4125 8052
TIME...MOT...LOC 2234Z 257DEG 40KT 4162 8025 4140 8077 

HAIL...1.00IN
WIND...60MPH
 
$$

Saunders

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:16 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 1, 3:16 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
316 PM EDT Sat Jun 1 2019

.SYNOPSIS...
A cold front will move south across the region tonight. A large
area of high pressure will build southeast through the Great
Lakes and Ohio valley Sunday through Tuesday night. Low pressure
will track east across the region midweek, with a frontal
boundary becoming stationary across the region through the end
of the week.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
Severe thunderstorm threat ramping up this afternoon across
northwest Ohio. Storms have fired across northwest PA as well on
a lake breeze, however the severe threat will remain more
isolated here over the next several hours with little shear. The
bigger threat at this point for northwest PA is pulse type
storms/downbursts as well as a heightened potential for flash
flooding with slow moving/training storms along the boundary.

Severe potential will maximize across the area through mid
evening hours, with 2-3k j/kg SBCAPE and 1-2k j/kg MLCAPE. MLCIN
continues to erode and storm coverage will expand with good
lapse rates across NW OH. Shear remains minimal across the area,
however will be increasing after 00Z. Damaging winds, large hail
and flash flooding are all possible.

The front will push south of the area overnight into Sunday
morning. Cloudy skies will begin clearing from the northwest
during the morning hours. Some instability driven showers are
possible, especially downwind of the lake, during the
morning hours before drier air moves in during the afternoon.
Below normal temps will infiltrate the area Sunday and Sunday
night. Highs will only reach the mid/upper 60s to around 70
Sunday, and lows will dip down into the 40s.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
Canadian high pressure will be over the area Monday with northerly
winds. Lingering lake clouds will be hanging around for area near
the lakeshore of northeast Ohio and northwest Pennsylvania. The rest
of the area will see sunshine but temperatures will be much cooler.
High temperatures will only reach the upper 50s to lower 60s. The
center of the high moves across the area Monday evening with light
and variable winds. We will see another cool night Monday night with
overnight lows in the 40s. Southwesterly winds and moisture begins
to return on Tuesday on the backside of the high pressure.
Temperatures will start a warming trend on Tuesday. The next mid
level wave in a northwest flow will move across the region late
Tuesday night into Wednesday. We will see a good chance of scattered
showers and thunderstorms by mid week with temperatures back to
seasonable levels.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
A weak frontal boundary will drift southward across the area
Wednesday night. Areas south of this boundary will continue to see
the chance of scattered showers and thunderstorms. The boundary
stalls out near northern or central Ohio Wednesday night into
Thursday. This boundary will be the focus for additional showers and
storm chances through the end of the week. An upper level low
pressure area will be moving across the central U.S. into the Ohio
River Valley by the end of the week. This upper level low combine
with a weak stalled out boundary in the region will keep scattered
rain chances through the end of the week. Temperatures will remain
seasonable as well.  We may have to keep an eye out for hydro
concerns if we see multiple rounds of moderate to heavy rainfall for
the end of the week.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
A cold front will sink south towards the area this afternoon and
move through the area overnight. VFR conditions are expected
ahead of the front outside of convection, but TSRA chances will
ramp up around 00Z at the northern terminals near Lake Erie. A
storm will move through KERI over the first hour of the period.
TSRA chances will begin to diminish after 06Z tonight. Some post
frontal MVFR ceilings are possible through Sunday morning, with
gradual improvement/clearing from the northwest through and just
after the end of the period. Southwest winds will become
northwest behind the front late in the period.

OUTLOOK...Non-VFR possible east Sunday morning and again
Wednesday afternoon west.

&&

.MARINE...
The main concern for boaters this afternoon and evening will be the
scattered strong to severe convection over the lake as well as
erratic severe wind gusts from that convection. A frontal boundary
will be drifting across the lake this evening. Winds will start out
southwesterly 10 to 20 knots but become northerly late tonight into
Sunday behind the passage of the front. Northwest winds will
increase 10 to 20 knots by Sunday afternoon and night with waves
also increasing. Canadian high pressure will build over the lake
Monday. Northwest winds will still remain 10 to 20 knots early on
Monday then becoming light and variable by Monday evening. Southwest
winds return 10 to 15 knots by Tuesday. Another frontal boundary
will move down and stall out near the lake by mid week with variable
and changing wind directions. Also there will be scattered storms
over the lake for the middle and end of the week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Greenawalt
MARINE...Griffin
Hazardous weather outlook, Jun 1, 4:42 PM EDT, 1 hour 19 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
442 PM EDT Sat Jun 1 2019

LEZ061-142-148-149-162-168-169-OHZ003-014-023-027>033-036>038-047-
089-PAZ001>003-022045-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-
Ashtabula Inland-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-
Stark-Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-
Northern Erie-Southern Erie-
442 PM EDT Sat Jun 1 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

Scattered showers and thunderstorms are possible this evening. Some
may approach severe limits with large hail to one inch and gusty
winds to 50 mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ143>147-163>167-022045-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
442 PM EDT Sat Jun 1 2019

...SEVERE THUNDERSTORM WATCH 306 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ006>013-017>022-022045-
Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock-Seneca-
Huron-Medina-Summit-Portage-
442 PM EDT Sat Jun 1 2019

...SEVERE THUNDERSTORM WATCH 306 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 1, 4:42 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
442 PM EDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             GIBSONBURG              41.39N 83.32W
06/01/2019  E1.00 INCH       SANDUSKY           OH   TRAINED SPOTTER

&&

RC
Local storm report, Jun 1, 5:05 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
505 PM EDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             CYGNET                  41.24N 83.64W
06/01/2019  E1.00 INCH       WOOD               OH   PUBLIC

            REPORTED IN CYGNET OHIO.

&&

RC
Local storm report, Jun 1, 5:45 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
545 PM EDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             3 NE MAUMEE             41.61N 83.61W
06/01/2019  E1.50 INCH       LUCAS              OH   PUBLIC

            A MEMBER OF THE PUBLIC MEASURED 1.5 INCH
            HAIL ON THE NORTHEAST SIDE OF MAUMEE.

&&

SEFCOVIC
Local storm report, Jun 1, 5:47 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
547 PM EDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             3 N MAUMEE              41.62N 83.64W
06/01/2019  M1.00 INCH       LUCAS              OH   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED ONE INCH HAIL AT
            SWAN CREEK METROPARK.

&&

SEFCOVIC
Local storm report, Jun 1, 5:55 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
555 PM EDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             3 S TOLEDO              41.62N 83.58W
06/01/2019  M1.50 INCH       LUCAS              OH   PUBLIC

            A MEMBER OF THE PUBLIC MEASURED 1.5 INCH
            HAIL ON THE SOUTH SIDE OF TOLEDO.

&&

SEFCOVIC
Local storm report, Jun 1, 5:59 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
559 PM EDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TSTM WND GST     5 NE FAIRVIEW           42.08N 80.18W
06/01/2019  M56 MPH          ERIE               PA   PUBLIC

            REPORTED AT ERIE PA AIRPORT (KERI).

&&

RC

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:17 PM EDTSpecial Marine WarningCLE118 min
Jun 1, 2:06 PM EDTSpecial Marine WarningCLE114 min
Jun 1, 2:18 PM EDTSpecial Marine WarningCLE47 min
Jun 1, 2:27 PM EDTSpecial Weather StatementCLEAshtabula48 min
Jun 1, 2:54 PM EDTSpecial Weather StatementCLELucas66 min
Jun 1, 2:58 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Wood62 min
Jun 1, 3:50 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky, Wood55 min
Jun 1, 3:52 PM EDTSpecial Marine WarningCLE103 min
Jun 1, 4:14 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Trumbull46 min
Jun 1, 4:23 PM EDTSevere Thunderstorm WarningCLEHancock, Sandusky, Seneca, Wood67 min
Jun 1, 4:42 PM EDTSpecial Marine WarningCLE76 min
Jun 1, 4:42 PM EDTSevere Thunderstorm WarningCLEErie, Huron, Lorain, Ottawa, Sandusky, Wood63 min
Jun 1, 4:53 PM EDTAreal Flood AdvisoryCLEOttawa, Sandusky, Wood3 hr
Jun 1, 4:54 PM EDTSevere Thunderstorm WarningCLEAshtabula, Trumbull51 min
Jun 1, 5:24 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Lake66 min
Jun 1, 5:33 PM EDTSevere Thunderstorm WarningCLEHancock, Lucas, Ottawa, Sandusky, Seneca, Wood57 min
Jun 1, 6:27 PM EDTSpecial Weather StatementCLESummit48 min
Jun 1, 6:33 PM EDTSpecial Weather StatementCLEHancock, Seneca57 min
Jun 1, 6:43 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Stark, Summit, Trumbull62 min
Jun 1, 6:44 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wood, Wyandot61 min
Jun 1, 6:49 PM EDTAreal Flood AdvisoryCLEHancock, Seneca, Wood4 hr
Jun 1, 6:54 PM EDTSevere Thunderstorm WarningCLEAshland, Morrow, Richland46 min
Jun 1, 7:18 PM EDTSevere Thunderstorm WarningCLEMorrow42 min
Jun 1, 7:33 PM EDTSevere Thunderstorm WarningCLECrawford, Huron, Richland, Seneca, Wyandot32 min
Jun 1, 7:47 PM EDTAreal Flood WarningCLEWood6 hr
Jun 1, 7:47 PM EDTSpecial Weather StatementCLEHancock, Wyandot43 min
Jun 1, 7:58 PM EDTSpecial Weather StatementCLEAshland, Morrow62 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.